MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF3430C150TU
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Unspecified Infection (1930); Rupture (2208); Embolism/Embolus (4438); Insufficient Information (4580)
Date of Event 08/27/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Valiant captivia stent grafts were implanted during an unknown endovascular procedure.A valiant navion graft was implanted 3 months later during an unknown endovascular procedure.A valiant captivia was implanted 16 months later.Three valiant navions were implanted as part of a reintervention for prior aortic repair approximately 2 years post the index procedure.It was reported approximately 2 years post the index procedure follow up ct was completed after the patient became unwell.A type ii endoleak and multiple unknown endoleaks were observed.New aneurysmal degeneration of the tevar at the proximal part was noted which resulted in an endoleak requiring proximal extension.Differential diagnosis included aortic rupture vs.Embolic infarct to the spleen.It was reported the patient expired the day after the ct.As per the physician the cause of death was due to multiple causes - infarction, infection and aortic rupture.No additional clinical sequelae was provided and the patient has expired.
 
Additional Manufacturer Narrative
B5; additional information received: it was reported that type ia endoleak was identified.It was not noted which device model contained the endoleak.It was reported that surgery performed 2 years earlier was carried out to treat type ia endoleak at the proximal portion of tevar.The next surgery was carried out the following year to treat a persistent type 1 endoleak and filing into aneurysmal sac; 3 valiant navion grafts were implanted the same year the type ia endoleak was identified to treat proximal migration of endovascular device leading to type 1a endoleak.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14539945
Report Number9612164-2022-02041
Device Sequence Number20526571
Product Code MIH
UDI-Device Identifier00643169400146
UDI-Public00643169400146
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2019
Device Model NumberVAMF3430C150TU
Device Catalogue NumberVAMF3430C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date06/24/2022
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexFemale
Patient Weight73 KG